Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 2, NWS Charleston, SC
NWS Charleston, SC issued this freeze warning at Mar 8, 2018, 3:26 AM EST for 5 counties in South Carolina; 8 counties in Georgia. It took effect at Mar 9, 2018, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 3:26 AM EST (08:26 UTC)
- In effect from
- Mar 9, 2018, 2:00 AM EST
- Expired
- Mar 9, 2018, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2201 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WWUS72 KCHS 080826 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 326 AM EST Thu Mar 8 2018 GAZ087-088-SCZ040-042>045-081630- /O.NEW.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ /O.CON.KCHS.FR.Y.0002.180308T0900Z-180308T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the mid 30s this morning. In the lower 30s tonight. * IMPACTS...Frost could harm sensitive outdoor vegetation. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region may see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ099>101-114>116-137-138-SCZ047-081630- /O.NEW.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ /O.CON.KCHS.FR.Y.0002.180308T0900Z-180308T1400Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Long- Inland Liberty-Inland Jasper- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, and Ridgeland 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ118-140-SCZ052-081630- /O.NEW.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Tidal Berkeley- Including the cities of Garden City, Pooler, Savannah, Townsend, and Daniel Island 326 AM EST Thu Mar 8 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland areas of Chatham and Mcintosh Counties. Also, the tidal portion of Berkeley County. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
7 follow-up statements
495 WWUS72 KCHS 081354 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 854 AM EST Thu Mar 8 2018 GAZ087-088-SCZ040-042>045-082200- /O.CAN.KCHS.FR.Y.0002.000000T0000Z-180308T1400Z/ /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 854 AM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... The National Weather Service in Charleston has cancelled the Frost Advisory this morning. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the lower 30s tonight. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region may see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ099>101-114>116-137-138-SCZ047-082200- /O.CAN.KCHS.FR.Y.0002.000000T0000Z-180308T1400Z/ /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Long- Inland Liberty-Inland Jasper- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, and Ridgeland 854 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... ...FROST ADVISORY IS CANCELLED FOR THIS MORNING... The National Weather Service in Charleston has cancelled the Frost Advisory this morning. * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the low to mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ118-140-SCZ052-082200- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Tidal Berkeley- Including the cities of Garden City, Pooler, Savannah, Townsend, and Daniel Island 854 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Inland areas of Chatham and Mcintosh Counties. Also, the tidal portion of Berkeley County. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
129 WWUS72 KCHS 081624 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1124 AM EST Thu Mar 8 2018 GAZ087-088-SCZ040-042>045-090030- /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 1124 AM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the lower 30s tonight. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region may see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ099>101-114>116-118-137-138-140-SCZ047-052-090030- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Bryan- Inland Chatham-Long-Inland Liberty-Inland McIntosh-Inland Jasper- Tidal Berkeley- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, Townsend, Ridgeland, and Daniel Island 1124 AM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Areas along and west of the I-95 corridor in Southeast Georgia and Southern South Carolina. Also, the tidal portion of Berkeley County. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
603 WWUS72 KCHS 082055 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 355 PM EST Thu Mar 8 2018 GAZ099>101-114-115-SCZ047-052-090500- /O.UPG.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ /O.EXA.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Candler-Bulloch-Effingham-Tattnall-Evans-Inland Jasper- Tidal Berkeley- Including the cities of Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Ridgeland, and Daniel Island 355 PM EST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 8 AM EST Friday. The Frost Advisory is no longer in effect. * LOCATIONS...Areas well inland in Southeast Georgia and mainly north of a line from Reidsville, GA to Claxton GA to Rincon, GA. Also, areas away from the coast in Southeast South Carolina. * TEMPERATURES...In the lower 30s. * TIMING...Temperatures will fall to freezing late tonight. The region could see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-SCZ040-042>045-090500- /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 355 PM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Inland areas of Southeast Georgia and Southern South Carolina. * TEMPERATURES...In the lower 30s tonight. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region could see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ116-118-137-138-140-090500- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Including the cities of Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, and Townsend 355 PM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Areas along and west of the I-95 corridor in Southeast Georgia. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
141 WWUS72 KCHS 082237 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 537 PM EST Thu Mar 8 2018 SCZ050-090645- /O.EXA.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Charleston- Including the cities of Charleston, North Charleston, and Mount Pleasant 537 PM EST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 8 AM EST Friday. * LOCATIONS...Inland and rural areas of Charleston County. * TEMPERATURES...In the lower 30s. * TIMING...Temperatures are forecast to fall to freezing late tonight. The region could see between 1-3 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-099>101-114-115-SCZ040-042>045-047-052-090645- /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, and Daniel Island 537 PM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Areas well inland in Southeast Georgia and mainly north of a line from Reidsville, GA to Claxton GA to Rincon, GA. Also, areas away from the coast in Southeast South Carolina. * TEMPERATURES...In the lower 30s. * TIMING...Temperatures will fall to freezing late tonight. The region could see between 3-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ116-118-137-138-140-090645- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Including the cities of Pembroke, Richmond Hill, Garden City, Pooler, Savannah, Ludowici, Hinesville, Fort Stewart, and Townsend 537 PM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Areas along and west of the I-95 corridor in Southeast Georgia. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
272 WWUS72 KCHS 090230 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 930 PM EST Thu Mar 8 2018 GAZ116-137-138-091030- /O.UPG.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ /O.EXA.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Inland Bryan-Long-Inland Liberty- Including the cities of Pembroke, Richmond Hill, Ludowici, Hinesville, and Fort Stewart 930 PM EST Thu Mar 8 2018 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Freeze Warning, which is in effect from 2 AM to 8 AM EST Friday. The Frost Advisory is no longer in effect. * LOCATIONS...Inland areas of Bryan, Liberty, and Long Counties. * TEMPERATURES...In the lower 30s. * TIMING...The region could see between 1-3 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ087-088-099>101-114-115-SCZ040-042>045-047-050-052-091030- /O.CON.KCHS.FZ.W.0002.180309T0700Z-180309T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 930 PM EST Thu Mar 8 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Areas well inland in Southeast Georgia and mainly north of a line from Reidsville, GA to Claxton GA to Rincon, GA. Also, areas away from the coast in Southeast South Carolina. * TEMPERATURES...In the lower 30s. * TIMING...The region could see between 2-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ SCZ048-049-051-091030- /O.EXA.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Beaufort-Coastal Colleton-Coastal Jasper- Including the cities of Beaufort, Hilton Head Island, and Edisto Beach 930 PM EST Thu Mar 8 2018 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EST Friday. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$ GAZ118-140-091030- /O.CON.KCHS.FR.Y.0003.180309T0700Z-180309T1300Z/ Inland Chatham-Inland McIntosh- Including the cities of Garden City, Pooler, Savannah, and Townsend 930 PM EST Thu Mar 8 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EST FRIDAY... * LOCATIONS...Inland areas of Chatham and McIntosh Counties. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
572 WWUS72 KCHS 090819 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 319 AM EST Fri Mar 9 2018 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 091300- /O.CON.KCHS.FZ.W.0002.000000T0000Z-180309T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 319 AM EST Fri Mar 9 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...Inland and coastal areas of southeast South Carolina and Georgia. * TEMPERATURES...In the lower 30s. * TIMING...The region could see between 2-4 hours of temperatures at or below 32 degrees. Temperatures should warm above freezing within an hour after sunrise Friday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation and cover unprotected outdoor plumbing. && $$ GAZ118-140-SCZ048-049-051-091300- /O.CON.KCHS.FR.Y.0003.000000T0000Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Beaufort-Coastal Colleton- Coastal Jasper- Including the cities of Garden City, Pooler, Savannah, Townsend, Beaufort, Hilton Head Island, and Edisto Beach 319 AM EST Fri Mar 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * LOCATIONS...Extreme southern coastal areas of South Carolina and portions of Chatham and McIntosh Counties. * TEMPERATURES...In the mid 30s. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
817 WWUS72 KCHS 091247 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 747 AM EST Fri Mar 9 2018 GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-050-052- 091400- /O.EXP.KCHS.FZ.W.0002.000000T0000Z-180309T1300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper- Charleston-Tidal Berkeley- Including the cities of Millen, Sylvania, Metter, Statesboro, Rincon, Springfield, Reidsville, Claxton, Pembroke, Richmond Hill, Ludowici, Hinesville, Fort Stewart, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, Moncks Corner, Ridgeland, Charleston, North Charleston, Mount Pleasant, and Daniel Island 747 AM EST Fri Mar 9 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures will steadily warm early this morning. $$ GAZ118-140-SCZ048-049-051-091400- /O.EXP.KCHS.FR.Y.0003.000000T0000Z-180309T1300Z/ Inland Chatham-Inland McIntosh-Beaufort-Coastal Colleton- Coastal Jasper- Including the cities of Garden City, Pooler, Savannah, Townsend, Beaufort, Hilton Head Island, and Edisto Beach 747 AM EST Fri Mar 9 2018 ...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... Temperatures will steadily warm early this morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this freeze warning went out at Mar 8, 12:43 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 8, 12:43 AM EST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1243 AM EST Thu Mar 8 2018
.SYNOPSIS...
High pressure will build in from the west through Saturday. A
low pressure system may affect the region Sunday and Sunday
night. High pressure will return early next week with cooler
and dry conditions.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1235 AM: Temperatures have cooled slightly ahead of pace
tonight. I will updated the forecast to populate with
observations and adjust cooling to the latest LAV guidance and
trends. Otherwise, clear sky and light winds should allow temps
to cool to frost supporting.
Previous Discussion:
Tonight: Our forecast is on track with building high pressure
and low level cold air advection throughout the night. Around
sunrise, we expect mid 30s to be common over inland areas and
the main question is coverage of frost given some spread in the
surface temps and dew points. There appears to be enough of a
chance for sheltered locations to see scattered frost to hoist
an advisory, especially since latest hourly RAP13 and HRRR progs
appear to be running a bit colder than say 2-3 hours ago. Skies
will remain clear overnight with cirrus brushing coastal zones.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
A strong upper low over the Great Lakes will move eastward off the
New England coast by Friday. The region will remain on the southern
periphery of this upper trough, as strong, cold high pressure at the
surface builds across the region from the west. No precipitation is
expected through the period.
Temperatures will be below normal through Friday, then moderate to
near or slightly above normal by Saturday. Highs on Thursday will be
in the mid to upper 50s, around 60 to the lower 60s on Friday, then
around 70 to the lower 70s Saturday. Low temperatures will be quite
cold Friday morning. Still going with pockets of freezing/near
freezing temperatures well inland. May need to raise a freeze watch
for a portion of the interior for Thursday night. Slightly warmer
minimum temperatures Friday night, with upper 30s to around 40
expected. There could be patchy frost well interior Friday night,
but confidence not high enough to put in forecast at this time.
Winds will remain westerly Thursday and Friday, and are expected to
be a tad on the breezy side again for Thursday afternoon. By
Saturday, low level winds veer to southwest as a low pressure system
takes shape over the central U.S. and the surface ridge pushes
offshore to the east.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A series of upper shortwaves will bring a surface low pressure
system through the area Saturday night through Sunday night,
with increasing chances for rain. A large area of Canadian high
pressure builds southeast under a longwave trough early next
week, likely resulting in a period of below normal temperatures
and dry weather.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR conditions will continue across KCHS and KSAV through the 6Z
TAF period. Forecast soundings indicate that mixed layer will
deepen through the daylight hours, momentum transfer is expected
to yield frequent WNW gusts between 20-25 kts during the
afternoon. Patchy to scattered frost may develop on untreated
airframes during the pre-dawn hours this morning and again late
tonight.
Extended Aviation Outlook: Saturday night and Sunday: Flight restrictions
will be possible as a low pressure system potentially moves across
or just north of the region. There is still considerable model
uncertainty with the strength and location of this storm system.
Given the model uncertainty, it is possible that periodic
flight restrictions linger into Monday.
&&
.MARINE...
Tonight: A fairly tight pressure gradient will persist over all
coastal waters as high pressure prevails over the region. Cold
air advection over the waters tonight will help maintain Small
Craft Advisory level conditions in offshore Georgia waters. In
general, offshore flow near 15 kt over near-shore waters will
gust to 20 kt occasionally with seas 2 to 3 ft seas with waves
running higher over waters beyond 20 NM.
Brisk northwest winds will start the period with strong high
pressure building from the west. Small craft conditions will
continue over the offshore GA waters through early Friday afternoon.
Elsewhere, winds generally 15-20 knots from the west-northwest
through Friday night, with the strongest winds mainly during the day
time periods. By Saturday, high pressure pushes offshore as another
low pressure system forms over the central U.S.. This will cause
winds to veer to southwest and increase Saturday night through
Sunday. Small craft conditions will be possible by Saturday across
most/all of the marine area. However, there is still decent model
uncertainty with the strength and position of this low pressure
system later this weekend and into early next week.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Frost Advisory from 4 AM to 9 AM EST this morning for GAZ087-
088-099>101-114>116-137-138.
SC...Frost Advisory from 4 AM to 9 AM EST this morning for SCZ040-
042>045-047.
MARINE...Small Craft Advisory until 1 PM EST Friday for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...
LONG TERM...JRL
AVIATION...NED
MARINE...
FIRE WEATHER...Hazardous weather outlook, Mar 7, 9:47 PM EST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 947 PM EST Wed Mar 7 2018 AMZ330-350-352-354-374-GAZ117-119-139-141-090300- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- 947 PM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ118-140-SCZ048>052-090300- Inland Chatham-Inland McIntosh-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 947 PM EST Wed Mar 7 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Patchy frost may develop late tonight into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Frost/Freeze: Low temperatures are forecast to range close to freezing Friday morning. The cold temperatures could be highlighted with Frost Advisories or Freeze Watches/Warnings. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-090300- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Long-Inland Liberty-Allendale-Hampton-Inland Colleton- Dorchester-Inland Berkeley-Inland Jasper- 947 PM EST Wed Mar 7 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Frost and Freeze: Low temperatures are forecast to range close to freezing Friday morning. The cold temperatures could be highlighted with Frost Advisories or Freeze Watches/Warnings. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:20 PM EST | Frost Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 12 hr |
| Mar 8, 3:26 AM EST | Frost Advisory | CHS | 29 hr |
Nearby
Freeze Warnings in Georgia, 2018Freeze Warnings in South Carolina, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.